Norms Concerning Subdivision Sequences and Their Applications in Wavelets

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

23 Scopus Citations
View graph of relations


  • Ding-Xuan Zhou

Related Research Unit(s)


Original languageEnglish
Pages (from-to)329-346
Journal / PublicationApplied and Computational Harmonic Analysis
Issue number3
Publication statusPublished - Nov 2001


Let a:=(a(α))α∈Zs be a finitely supported sequence of r×r matrices and M be a dilation matrix. The subdivision sequence {(an(α))α∈Zs:n∈N} is defined by a1=a and an+1(α)=∑β∈Zsa n(β)a(α-Mβ),α∈Zs, n∈N. Let 1≤p≤∞ and f=(f1,...,fr)T be a vector of compactly supported functions in Lp(Rs). The stability is not assumed for f. The purpose of this paper is to give a formula for the asymptotic behavior of the Lp-norms of the combinations of the shifts of f with the subdivision sequence coefficients: ∑α∈Zsan(α)f(x-α)p. Such an asymptotic behavior plays an essential role in the investigation of wavelets and subdivision schemes. In this paper we show some applications in the convergence of cascade algorithms, construction of inhomogeneous multiresolution analyzes, and smoothness analysis of refinable functions. Some examples are provided to illustrate the method. © 2001 Academic Press.

Research Area(s)

  • Subdivision sequence